Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 260, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2008, 12:41 PM EDT for Barnstable County, Massachusetts. It was in force for 34 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2008, 12:41 PM EDT (16:41 UTC)
- Expired
- Aug 19, 2008, 1:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Barnstable County, MA
The radar
The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 12:45 PM EDT | TSTM WND DMG | Wellfleet, MA | TREES DOWN |
| Aug 19, 12:45 PM EDT | HAIL 0.75 | Wellfleet, MA | |
| Aug 19, 1:05 PM EDT | TSTM WND DMG | Eastham, MA | WIRES DOWN |
| Aug 19, 1:05 PM EDT | HAIL 1 | Wellfleet, MA | |
| Aug 19, 1:06 PM EDT | TSTM WND DMG | Orleans, MA | TREES AND WIRES DOWN |
| Aug 19, 1:10 PM EDT | TSTM WND DMG | Eastham, MA | TREES DOWN IN CAPE NATIONAL SEASHORE IN NORTH EASTHAM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 4.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 191641
SVRBOX
MAC001-191715-
/O.NEW.KBOX.SV.W.0260.080819T1641Z-080819T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1241 PM EDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 115 PM EDT
* AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM TRURO TO WELLFLEET TO 7 MILES NORTHWEST OF DENNIS...OR ALONG A
LINE EXTENDING FROM 27 MILES NORTHEAST OF BARNSTABLE TO 18 MILES
NORTHEAST OF BARNSTABLE TO 7 MILES NORTH OF BARNSTABLE...AND MOVING
EAST AT 29 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DENNIS BY 1250 PM EDT...
HARWICH AND BREWSTER BY 100 PM EDT...
ORLEANS AND EASTHAM BY 110 PM EDT...
CHATHAM BY 115 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
LAT...LON 4166 6995 4174 7048 4176 7045 4174 7024
4178 7005 4182 7002 4188 7003 4186 7006
4204 7015 4201 7019 4209 7019 4209 7017
4201 7002 4182 6991 4169 6991
TIME...MOT...LOC 1641Z 270DEG 26KT 4205 7007 4192 7008
4180 7027
$$
KJC2 follow-up statements
000
WWUS51 KBOX 191657
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1257 PM EDT TUE AUG 19 2008
MAC001-191715-
/O.CON.KBOX.SV.W.0260.000000T0000Z-080819T1715Z/
BARNSTABLE MA-
1257 PM EDT TUE AUG 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTHEASTERN BARNSTABLE COUNTY...
AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF TRURO
TO WELLFLEET TO BREWSTER...OR ALONG A LINE EXTENDING FROM 30 MILES
NORTHEAST OF BARNSTABLE TO 23 MILES NORTHEAST OF BARNSTABLE TO 11
MILES NORTHEAST OF BARNSTABLE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ORLEANS AND EASTHAM BY 105 PM EDT...
CHATHAM AND ORLEANS BY 110 PM EDT...
THIS STORM PRODUCED PENNY SIZE HAIL IN WELLFLEET.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4166 6995 4174 7048 4176 7045 4174 7024
4178 7005 4182 7002 4188 7003 4186 7006
4204 7015 4201 7019 4209 7019 4209 7017
4201 7002 4182 6991 4169 6991
TIME...MOT...LOC 1657Z 270DEG 26KT 4205 6990 4192 6991
4180 7010
$$
KJC000
WWUS51 KBOX 191715
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
115 PM EDT TUE AUG 19 2008
MAC001-191725-
/O.EXP.KBOX.SV.W.0260.000000T0000Z-080819T1715Z/
BARNSTABLE MA-
115 PM EDT TUE AUG 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARNSTABLE COUNTY
HAS EXPIRED...
LAT...LON 4166 6995 4174 7048 4176 7045 4174 7024
4178 7005 4182 7002 4188 7003 4186 7006
4204 7015 4201 7019 4209 7019 4209 7017
4201 7002 4182 6991 4169 6991
TIME...MOT...LOC 1715Z 270DEG 26KT 4205 6972 4192 6974
4180 6993
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 12:31 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 19, 12:31 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1231 PM EDT TUE AUG 19 2008
.SYNOPSIS...
A COLD FRONT CROSSING SOUTHEASTERN NEW ENGLAND THIS AFTERNOON...
WILL BE ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS
MAINLY ACROSS SOUTHEASTERN MASSACHUSETTS CENTRAL AND SOUTHERN RHODE
ISLAND. THE FRONT WILL EXIT OFFSHORE LATE IN THE DAY WITH A DRY BUT
FALL-LIKE AIRMASS TO OVERSPREAD THE REGION TONIGHT AND WED. CANADIAN
HIGH PRESSURE WILL CREST OVER THE AREA THU...PROVIDING DRY DELIGHTFUL
WEATHER AT LEAST INTO SATURDAY ALONG WITH A WARMING TREND THIS
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST GRIDS UPDATE FOR ALL CLEAR MOST OF THE AREA IN ABOUT 15 MIN.
BIG TREE DAMAGE NR THE BRIDGEWATER PRISON. LSRS CONT.
SKYWARN NOW HERE.
ONLY ACTION NOW CAPE COD AND MAYBE S COAST COAST TO BUZZ BAY.
WE WILL UPDATE THE FCST AND GRIDS AGAIN AT 1245 PM. SOME TEMPS TRENDS
ARE VASTLY OFF IN THESE MIDDAY CLOUD COVER AIRMASS CHANGES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AN UNSEASONABLY COOL AIRMASS WILL BE USHERED IN WITH A 1025 MB HIGH
NOSING IN FROM THE GREAT LAKES. UNDER MOSTLY CLEAR SKIES LOW
TEMPERATURES SHOULD FALL INTO THE 40S ACROSS THE NORMALLY COLDER
OUTLYING LOCATIONS. EVEN THE URBAN HEAT ISLANDS OF DOWNTOWN BOSTON
AND PROVIDENCE SHOULD SEE OVERNIGHT LOWS IN THE MID 50S. WE
ACTUALLY MAY SEE A TOUCH OF OCEAN EFFECT CLOUDINESS BEGIN TO AFFECT
THE OUTER-CAPE AND NANTUCKET LATE AS COOL AIR MOVES OVER THE
RELATIVELY WARM OCEAN VERY LATE TONIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY...
AN EARLY SEASON FALL-LIKE AIRMASS WILL BE OVER THE REGION WED WITH
MORNING TEMPS IN THE 50S THROUGHOUT...WITH A FEW 40S ACROSS THE
HIGHER TERRAIN. IMPRESSIVE COLD AIR ADVECTION DURING THE DAY ONLY
ALLOWS 850 TEMPS TO RECOVER TO ABOUT +7C. THUS...FULL SUN AND GOOD
BOUNDARY LAYER MIXING WILL ONLY SUPPORT HIGHS IN THE 70S. A FEW
LOCATIONS IN THE HIGHER TERRAIN MAY ONLY SEE HIGHS IN THE UPPER 60S
THURSDAY THROUGH SATURDAY...
LARGE AMPLITUDE DEEP LAYER RIDGE CREST OVER THE REGION THU THRU AT
LEAST SAT...PROVIDING DRY WEATHER AND A GRADUAL WARMING TREND. BY
FRI AND SAT ALL MODEL GUIDANCE SUGGEST 850 TEMPS CLIMB TO +15C TO
+16C. THIS SHOULD PROMOTE HIGH TEMPERATURES IN THE MID TO UPPER 80S
AWAY FROM THE SOUTH COAST...ESPECIALLY SAT AS BOUNDARY LAYER DEEPENS
AND SURFACE WINDS BECOME SOUTHWEST.
SUNDAY AND MONDAY...
EAST COAST RIDGE LIKELY TO BEGIN BREAKING DOWN SOMETIME SUN OR MON
AS MODEL GUIDANCE IS IN GOOD AGREEMENT ON GREAT LAKES TROF
APPROACHING NEW ENGLAND SUN OR MON. MOISTURE FROM THE REMNANTS OF
FAY MAY BE ABSORBED INTO THIS TROF...SO THE RISK OF HEAVY DOWNPOURS
MAY BE AN ISSUE SUN AND/OR MON.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
TODAY...
VFR CONDITIONS WERE SEEN EARLY THIS MORNING AT MOST OF THE TERMINALS.
ONLY T+ NOW FMH HYA AND ACK.
TONIGHT...
VFR. HOWEVER...WILL HAVE TO WATCH THE HYA/ACK TERMINAL IN CASE
OCEAN EFFECT CLOUDS MAKE IT THAT FAR WEST VERY LATE TONIGHT. IF
THIS WERE TO HAPPEN THEY COULD SEE A FEW HOURS OF MVFR CONDITIONS.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
WED THROUGH SAT...VFR. N-NW WINDS MAY GUSTS TO 20-25 KT WED MORNING.
&&
.MARINE...
THIS AFTERNOON...A STRONG COLD FRONT WILL THEN SHIFT THE WINDS TO
THE NORTHWEST BY MID AFTERNOON. ALTHOUGH WINDS SHOULD GENERALLY
REMAIN BELOW SCA THRESHOLDS...THE PRESSURE GRADIENT FORCE BEHIND THE
FRONT MAY RESULT IN BRIEF SCA WIND GUSTS. IN ADDITION...GUSTY WINDS
35 KTS AND HAIL WILL IN TSTMS SRN PART OF CAPE COD BAY AND SRN PART
OF NARR BAY SOUTHWARD. SMWS ETC IN PROGRESS.
TONIGHT...WIND GUSTS ON BUFKIT ARE LIKELY UNDERDONE WITH AN
UNUSUALLY COOL AIRMASS MOVING OVER THE RELATIVELY WARM OCEAN
WATERS. LATER SHIFTS WILL PROBABLY NEED TO HOIST SCA FOR NORTHWEST
25 KNOT WIND GUSTS FOR AT LEAST SOME OF OUR WATERS.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
GUSTY NORTH TO NORTHWEST WINDS OF 20-25 KT POSSIBLE WED MORNING AS
CANADIAN HIGH PRES BUILDS SOUTHEAST TOWARD NEW ENGLAND. THE HIGH
CREST OVER THE REGION THU THRU SAT...PROVIDING FINE BOATING WEATHER
TO THE SOUTHERN NEW ENGLAND WATERS.
&&
.CLIMATE...
AMAZINGLY BOS/PVD/BDL/ORH AND BOX HAVE NOT YET HIT 90 DEG OR HIGHER
THIS AUGUST IN FACT...MONTHLY TEMPERATURE DEPARTURES ARE RUNNING 2
TO 4 DEGS BELOW NORMAL. THE FOLLOWING ARE SOME STATS REGARDING THE
FREQUENCY OF 90 DEG DAYS DURING THE MONTH OF AUGUST IN PREVIOUS
YEARS:
BOS PVD BDL ORH BOX
AVG # OF 90 DEG DAYS: 2.6 2.1 3.3 0.6 4.2
GREATEST # OF 90 DEG DAYS: 10/1988 10/2002 13/2002 6/1988 14/2002
MOST RECENT AUG WITHOUT A 2000 2004 2000 2005 2000
90 DEGREE DAY:
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...NOCERA/FRANK
NEAR TERM...DRAG 1230P
SHORT TERM...FRANK
LONG TERM...NOCERA
AVIATION...DRAG/NOCERA 1230
MARINE...DRAG/NOCERA 1230P
CLIMATE...Hazardous weather outlook, Aug 19, 11:40 AM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1140 AM EDT TUE AUG 19 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1140 AM EDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY BETWEEN NOON AND 330 PM IN PLYMOUTH...BRISTOL COUNTIES OF SOUTHEAST MASSACHUSETTS ONTO BARNSTABLE COUNTY AND ALSO CENTRAL AND SOUTHERN RHODE ISLAND. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED. IN ADDITION...HEAVY DOWNPOURS AND ASSOCIATED POOR DRAINAGE FLOODING ARE POSSIBLE. THE THREAT OF SEVERE WEATHER WILL DIMINISH RAPIDLY FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AS A COLD EXITS OFFSHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BEGIN AT NOON FOR SOUTHEASTERN NEW ENGLAND. ANZ230>237-250-254-255-201200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1140 AM EDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN NOON AND 4 PM FROM CAPE COD BAY TO NARRANGANSETT BAY INCLUDING THE PLYMOUTH COUNTY COASTAL WATERS SOUTHWARD TO THE SOUTH COASTAL WATERS SOUTH OF MASSACHUSETTS AND RHODE ISLAND. LARGE HAIL AND DAMAGING WINDS WITH GUSTS TO 50 KT ARE POSSIBLE. THE THREAT OF SEVERE WEATHER WILL DIMINISH RAPIDLY FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AS A COLD EXITS OFFSHORE. IMMEDIATELY BEHIND THE COLD FRONT NORTH TO NORTHWEST WINDS MAY GUSTS TO 25 KT LATE THIS AFTERNOON AND EARLY EVENING. ANOTHER SURGE OF GUSTY NORTHWEST WINDS WILL ARRIVE EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. DRAG
In the hours before
Special weather statement, Aug 19, 11:24 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1124 AM EDT TUE AUG 19 2008 MAZ013-017-018-020-RIZ001-002-191600- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 1124 AM EDT TUE AUG 19 2008 AT 1118 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 2 MILES NORTHWEST OF CENTRAL FALLS...OR ABOUT 6 MILES SOUTHWEST OF NORTH ATTLEBOROUGH...MOVING EAST AT 37 MPH. THE THUNDERSTORM WILL BE NEAR...ATTLEBOROUGH AND NORTH ATTLEBOROUGH BY 1130 AM EDT...TAUNTON AND NORTON BY 1140 AM EDT...RAYNHAM AND BERKLEY BY 1150 AM EDT...MIDDLEBOROUGH AND LAKEVILLE BY NOON EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJCC
Special weather statement, Aug 19, 11:36 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1136 AM EDT TUE AUG 19 2008 MAZ013-016>019-191600- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 1136 AM EDT TUE AUG 19 2008 AT 1133 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES EAST OF FOXBOROUGH...OR ABOUT 8 MILES WEST OF BROCKTON...MOVING EAST AT 36 MPH. THE THUNDERSTORM WILL BE NEAR...BROCKTON AND WHITMAN BY 1150 AM EDT...HANSON AND HANOVER BY NOON EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Special weather statement, Aug 19, 11:48 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1148 AM EDT TUE AUG 19 2008 MAZ017>019-191615- EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- 1148 AM EDT TUE AUG 19 2008 AT 1143 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH OVER RAYNHAM...OR ABOUT 2 MILES NORTHEAST OF TAUNTON...MOVING EAST AT 32 MPH. THE THUNDERSTORM WILL BE NEAR...MIDDLEBOROUGH AND HALIFAX BY NOON EDT...PLYMPTON AND CARVER BY 1210 PM EDT...PLYMOUTH AND KINGSTON BY 1220 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
Local storm report, Aug 19, 12:04 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1204 PM EDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND DMG BRIDGEWATER 41.99N 70.97W
08/19/2008 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON OAK AND POND STREET
&&
WSIMPSONLocal storm report, Aug 19, 12:07 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1207 PM EDT TUE AUG 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM TSTM WND DMG BRIDGEWATER 41.99N 70.97W
08/19/2008 PLYMOUTH MA AMATEUR RADIO
TREES DOWN ON OAK AND POND STREET
1203 PM TSTM WND DMG HANSON 42.06N 70.85W
08/19/2008 PLYMOUTH MA AMATEUR RADIO
TREES DOWN
&&
WSIMPSONSpecial weather statement, Aug 19, 12:39 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1239 PM EDT TUE AUG 19 2008 MAZ022-191715- BARNSTABLE MA- 1239 PM EDT TUE AUG 19 2008 AT 1235 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF PROVINCETOWN TO 4 MILES WEST OF WELLFLEET TO 8 MILES NORTHWEST OF YARMOUTH...OR ALONG A LINE EXTENDING FROM 29 MILES NORTH OF BARNSTABLE TO 19 MILES NORTHEAST OF BARNSTABLE TO 7 MILES NORTH OF BARNSTABLE...MOVING EAST AT 29 MPH. THUNDERSTORMS WILL BE NEAR...YARMOUTH BY 1240 PM EDT...DENNIS BY 1250 PM EDT...HARWICH AND BREWSTER BY 100 PM EDT...ORLEANS AND EASTHAM BY 110 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:42 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 55 min |
| Aug 19, 4:26 AM EDT | Marine Weather Statement | BOX | 14 hr | |
| Aug 19, 11:54 AM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 36 min |
| Aug 19, 11:59 AM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 19, 12:33 PM EDT | Special Marine Warning | BOX | 27 min | |
| Aug 19, 1:00 PM EDT | Special Marine Warning | BOX | 53 min | |
| Aug 19, 1:20 PM EDT | Special Marine Warning | BOX | 25 min | |
| Aug 19, 1:21 PM EDT | Special Marine Warning | BOX | 49 min | |
| Aug 19, 3:16 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 29 min |
| Aug 19, 3:31 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 19, 3:38 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 37 min |
| Aug 19, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 17 min |
| Aug 19, 4:26 PM EDT | Special Marine Warning | BOX | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.